Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 10, 2024, 8:04 AM CDT for 10 counties in Mississippi. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 8:04 AM CDT (13:04 UTC)
- Expired
- Apr 10, 2024, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Leflore County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:45 PM CDT | FLASH FLOOD | 1 Se Duck Hill, MS | Flood water rushing across US 51 at a logging company near Duck Hill, road nearly impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 341 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WGUS54 KJAN 101304
FFWJAN
MSC007-015-019-025-043-051-083-097-105-155-101900-
/O.NEW.KJAN.FF.W.0035.240410T1304Z-240410T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
804 AM CDT Wed Apr 10 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Attala County in central Mississippi...
Choctaw County in central Mississippi...
Northern Holmes County in central Mississippi...
Carroll County in north central Mississippi...
Grenada County in north central Mississippi...
Leflore County in north central Mississippi...
Montgomery County in north central Mississippi...
Webster County in north central Mississippi...
Northwestern Clay County in northeastern Mississippi...
Northwestern Oktibbeha County in northeastern Mississippi...
* Until 200 PM CDT.
* At 804 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
2 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenwood, Grenada, Winona, Eupora, Vaiden, Carrollton, Jefferson,
Itta Bena, Elliott, Maben, Duck Hill, Kilmichael, Mathiston,
Holcomb, Sidon, North Carrollton, Cruger, Schlater, Morgan City
and Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3381 9045 3379 9017 3378 9018 3372 9031
3370 9030 3369 9028 3372 9014 3381 9012
3382 8993 3390 8993 3387 8951 3372 8951
3381 8882 3334 8909 3315 8966 3315 8998
3321 9032 3331 9034 3324 9037 3328 9045
FLASH FLOOD...RADAR INDICATED
$$
EC1 follow-up statement
570
WGUS54 KJAN 101833
FFWJAN
MSC007-015-019-025-043-051-083-097-105-155-102100-
/O.EXT.KJAN.FF.W.0035.000000T0000Z-240410T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
133 PM CDT Wed Apr 10 2024
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Northeastern Attala County in central Mississippi...
Choctaw County in central Mississippi...
Northern Holmes County in central Mississippi...
Carroll County in north central Mississippi...
Grenada County in north central Mississippi...
Leflore County in north central Mississippi...
Montgomery County in north central Mississippi...
Webster County in north central Mississippi...
Northwestern Clay County in northeastern Mississippi...
Northwestern Oktibbeha County in northeastern Mississippi...
* Until 400 PM CDT.
* At 133 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 7 and 10 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3381 9045 3379 9017 3378 9018 3372 9031
3370 9030 3369 9028 3372 9014 3381 9012
3382 8993 3390 8993 3387 8951 3372 8951
3381 8882 3334 8909 3315 8966 3315 8998
3321 9032 3331 9034 3324 9037 3328 9045
FLASH FLOOD...RADAR INDICATED
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 7:05 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 10, 7:05 AM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
705 AM CDT Wed Apr 10 2024
...New AVIATION...
.DISCUSSION...
Issued at 400 AM CDT Wed Apr 10 2024
Today and Tonight: A significant severe weather event is likely
across our south later this morning into the afternoon while there
remains the potential for isolated severe storms and flash flooding
over the central portions of the CWA currently. Local radars showed
the leading edge of a broken line of strong thunderstorms with heavy
rainfall from Greenwood to Vicksburg and back across Catahoula
Parish. This activity will have the potential for damaging wind
gusts, small hail and rainfall rates in excess of two inches per
hour. Much of the area northwest of this line has received four to
seven inches or more over the last couple of days. Record rainfall
was set at Jackson and Greenwood yesterday.
For today early morning satellite imagery, RAP analysis showed the
circulation around a closed low over west Texas that will shift east
to the Sabine River by this evening and then northeast to the
Missouri Bootheel by sunrise Thursday. As the closed low approaches
our region this morning a shortwave rounding its base, including a
70-80kt speed max is expected to help enhance convection into an MCS
that will track east northeast across the southern portions of our
CWA. A strengthening kinematic field will lead to favorable shear
and decent instability to be in place across our region ahead of the
MCS. Damaging wind gusts of 60-70mph will be the main threat
although tornadoes; some strong(EF2+) will be possible especially
with any discrete storm development ahead of the MCS. In addition
to the severe storm potential, very heavy rainfall of 2-5 inches
will be possible across the southern portions of our CWA as well. An
additional inch or two will be possible across the northwest half of
the area that was already experiencing flooding and river flooding.
By this evening direr air will be working into our CWA from the
southwest while circulation around the closed low will maintain rain
chances across our north through the night. Temperatures by morning
will be back in the 50s areawide. /22/
Thursday through Tuesday night...The upper low/trough will move
across the area on Thursday, and this may kick off a few showers
mainly in the north early on Thursday before ending in the
afternoon. High pressure will build in Thursday night, with lows in
the mid/upper 40s. High pressure ridging will continue on Friday,
with highs in the low/mid 70s. A very nice weekend is on tap as
surface and upper ridging strengthen over the region. Highs on
Saturday will be in the upper 70s/low 80s, but will climb into the
80s for Sunday. Surface ridging will continue on Monday, but a short
wave and associated cold front may bring some showers to the area on
Tuesday. /15/
&&
.AVIATION...
(12Z TAFS)
Issued at 705 AM CDT Wed Apr 10 2024
Flight categories will vary from MVFR to IFR conditions through
much of the day, thanks to convection and low ceilings across the
region. As convection exits the area later this evening, low
ceilings will persist, with most area TAF sites climbing back into
MVFR categories overnight and into early Thursday morning. Winds
today will be breezy with a southerly component between 10-15
knots, with gusts around 25 knots possible. Winds will eventually
become northwesterly late in the forecast period, while remaining
gusty. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 55 72 48 / 100 60 10 0
Meridian 74 56 71 47 / 100 70 10 0
Vicksburg 75 55 73 47 / 100 40 10 0
Hattiesburg 75 58 73 49 / 100 40 0 0
Natchez 76 54 74 47 / 100 30 0 0
Greenville 73 55 71 49 / 100 60 10 0
Greenwood 73 54 69 48 / 100 80 30 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Flood Watch until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 7 PM CDT this evening for ARZ074-075.
&&
19In the hours before
Special weather statement, Apr 10, 2:35 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CDT Wed Apr 10 2024
LAZ009-016-MSZ040>042-047-100830-
Madison LA-East Carroll LA-Sharkey MS-Warren MS-Yazoo MS-
Issaquena MS-
235 AM CDT Wed Apr 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EAST CARROLL AND
EASTERN MADISON PARISHES...NORTHERN WARREN...WESTERN YAZOO...SOUTHERN
ISSAQUENA AND SOUTHERN SHARKEY COUNTIES THROUGH 330 AM CDT...
At 235 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mansford, or 8 miles northeast of Tallulah, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Eagle Bend around 240 AM CDT.
Redwood and Valley Park around 250 AM CDT.
Oak Ridge around 300 AM CDT.
Satartia and Phoenix around 315 AM CDT.
Other locations impacted by this storm include Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 9122 3292 9057 3292 9046 3260 9035
3258 9040 3259 9044 3256 9045 3252 9052
3250 9052 3251 9055 3250 9059 3248 9061
3245 9059 3242 9060 3220 9110
TIME...MOT...LOC 0735Z 245DEG 32KT 3246 9106
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Apr 10, 3:43 AM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
343 AM CDT Wed Apr 10 2024
MSZ027-035-036-040-042-043-047-048-101000-
Carroll MS-Warren MS-Humphreys MS-Hinds MS-Yazoo MS-Madison MS-
Issaquena MS-Holmes MS-
343 AM CDT Wed Apr 10 2024
...STRONG THUNDERSTORMS WILL IMPACT HOLMES...EASTERN WARREN...
SOUTHERN CARROLL...YAZOO...NORTHERN HINDS...EAST CENTRAL ISSAQUENA...
SOUTHEASTERN HUMPHREYS AND CENTRAL MADISON COUNTIES THROUGH 500 AM
CDT...
At 342 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thornton to near Newman. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Yazoo City, Tchula, Edwards, Bovina, Eden, Satartia, Phoenix,
Newman, Thornton, and Youngton around 350 AM CDT.
Tolarville and Howard around 355 AM CDT.
Bentonia, Coxburg, and Little Yazoo around 400 AM CDT.
Bolton, Benton, and Brownsville around 405 AM CDT.
Myrleville and Brozville around 410 AM CDT.
Lexington, Flora, and Black Hawk around 415 AM CDT.
Coila, Ebenezer, and Pocahontas around 420 AM CDT.
Franklin and Emory around 425 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3342 8978 3340 8966 3293 8990 3289 8996
3288 8996 3288 8988 3244 9006 3220 9073
3222 9073 3218 9079 3211 9097 3266 9075
3268 9071 3266 9069 3267 9066 3271 9073
3312 9056 3353 8979
TIME...MOT...LOC 0842Z 236DEG 38KT 3310 9040 3223 9079
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:26 PM CDT | Special Weather Statement | JAN | Issaquena | 34 min |
| Apr 9, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 60 min |
| Apr 9, 7:52 PM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 24 min |
| Apr 9, 8:03 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Washington | 3 hr |
| Apr 9, 8:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 40 min |
| Apr 9, 8:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
| Apr 9, 8:24 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 34 min |
| Apr 9, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 60 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Scott | 43 min |
| Apr 9, 9:52 PM CDT | Special Weather Statement | JAN | Rankin | 23 min |
| Apr 9, 10:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 52 min |
| Apr 9, 10:36 PM CDT | Special Weather Statement | JAN | Newton | 54 min |
| Apr 9, 10:42 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 41 min |
| Apr 9, 10:58 PM CDT | Special Weather Statement | JAN | Kemper | 47 min |
| Apr 10, 12:40 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 10 hr |
| Apr 10, 12:53 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 12 hr |
| Apr 10, 2:35 AM CDT | Special Weather Statement | JAN | Warren | 55 min |
| Apr 10, 2:59 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 10 hr |
| Apr 10, 3:38 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 10 hr |
| Apr 10, 3:43 AM CDT | Special Weather Statement | JAN | Carroll, Holmes, Humphreys, Madison, Warren, Yazoo | 77 min |
| Apr 10, 4:10 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 50 min |
| Apr 10, 4:53 AM CDT | Tornado Warning | JAN | Attala, Leake, Madison | 32 min |
| Apr 10, 9:00 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lawrence, Lincoln | 60 min |
| Apr 10, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 49 min |
| Apr 10, 9:52 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 53 min |
| Apr 10, 9:56 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 64 min |
| Apr 10, 10:08 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 5 hr |
| Apr 10, 10:23 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Apr 10, 10:47 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 10, 10:54 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 10, 10:56 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 94 min |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Yazoo | 15 days |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Humphreys | 10 hr |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Leflore | 10 hr |
| Apr 10, 12:54 PM CDT | Special Weather Statement | JAN | Attala, Holmes, Humphreys, Leake, Madison, Neshoba and 4 more | 51 min |
| Apr 10, 1:39 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Kemper and 7 more | 81 min |
| Apr 10, 2:42 PM CDT | Areal Flood Warning | JAN | Attala, Carroll, Claiborne, Hinds, Holmes, Humphreys and 6 more | 8 hr |
| Apr 10, 3:13 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.